Alert archive / Hawaii / Gale Warnings in 2015
Gale Warning 9, NWS Honolulu, HI
NWS Honolulu, HI issued this gale warning at Dec 25, 2015, 9:33 AM HST. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2015, 9:33 AM HST (19:33 UTC)
- Expired
- Dec 27, 2015, 3:14 AM HST
- In force
- 42 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
050 WHHW70 PHFO 251933 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 933 AM HST FRI DEC 25 2015 ...TRADE WINDS INCREASING ACROSS THE AREA... .STRONG HIGH PRESSURE BUILDING IN NORTH OF THE STATE WILL PRODUCE STRONG TRADE WINDS AND ROUGH SEAS THROUGH THE WEEKEND. PHZ121-260845- /O.UPG.PHFO.SC.Y.0065.000000T0000Z-151226T0400Z/ /O.NEW.PHFO.GL.W.0009.151225T1933Z-151227T1600Z/ ALENUIHAHA CHANNEL- 933 AM HST FRI DEC 25 2015 ...GALE WARNING IN EFFECT UNTIL 6 AM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS...WINDS 25 TO 35 KNOTS. SEAS UP TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ112-118-122-260845- /O.EXB.PHFO.SC.Y.0065.000000T0000Z-151227T1600Z/ KAUAI LEEWARD WATERS-MAUI COUNTY LEEWARD WATERS- BIG ISLAND WINDWARD WATERS- 933 AM HST FRI DEC 25 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SUNDAY. * WINDS AND SEAS...WINDS 25 TO 30 KNOTS SEAS UP TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110-111-113>117-119-120-123-124-260845- /O.EXT.PHFO.SC.Y.0065.000000T0000Z-151227T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL- MAUI COUNTY WINDWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 933 AM HST FRI DEC 25 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY... * WINDS AND SEAS...WINDS 25 TO 30 KNOTS. SEAS UP TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BURKE
5 follow-up statements
926 WHHW70 PHFO 260134 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 PM HST FRI DEC 25 2015 ...TRADE WINDS INCREASING ACROSS THE AREA... .STRONG HIGH PRESSURE BUILDING IN NORTH OF THE STATE WILL PRODUCE STRONG TRADE WINDS AND ROUGH SEAS THROUGH THE WEEKEND. PHZ121-261445- /O.CON.PHFO.GL.W.0009.000000T0000Z-151227T1600Z/ ALENUIHAHA CHANNEL- 334 PM HST FRI DEC 25 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... * WINDS AND SEAS...WINDS 25 TO 35 KNOTS. SEAS UP TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ110>120-122>124-261445- /O.CON.PHFO.SC.Y.0065.000000T0000Z-151227T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 334 PM HST FRI DEC 25 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... * WINDS AND SEAS...WINDS 25 TO 30 KNOTS. SEAS UP TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
864 WHHW70 PHFO 260538 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 738 PM HST FRI DEC 25 2015 ...STRONG TRADE WINDS ACROSS THE AREA... .STRONG HIGH PRESSURE BUILDING IN NORTH OF THE STATE WILL PRODUCE STRONG TRADE WINDS AND ROUGH SEAS THROUGH THE WEEKEND. PHZ120-261845- /O.UPG.PHFO.SC.Y.0065.000000T0000Z-151227T1600Z/ /O.EXB.PHFO.GL.W.0009.000000T0000Z-151226T1600Z/ PAILOLO CHANNEL- 738 PM HST FRI DEC 25 2015 ...GALE WARNING IN EFFECT UNTIL 6 AM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS...WINDS 35 TO 40 KNOTS. SEAS UP TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ121-261845- /O.CON.PHFO.GL.W.0009.000000T0000Z-151227T1600Z/ ALENUIHAHA CHANNEL- 738 PM HST FRI DEC 25 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... * WINDS AND SEAS...WINDS 25 TO 35 KNOTS. SEAS UP TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ110>119-122>124-261845- /O.CON.PHFO.SC.Y.0065.000000T0000Z-151227T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 738 PM HST FRI DEC 25 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... * WINDS AND SEAS...WINDS 25 TO 30 KNOTS. SEAS UP TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
112 WHHW70 PHFO 261331 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 AM HST SAT DEC 26 2015 ...STRONG TRADE WINDS ACROSS THE AREA... .STRONG HIGH PRESSURE PASSING NORTH OF THE STATE WILL PRODUCE STRONG TRADE WINDS AND ROUGH SEAS THROUGH THE WEEKEND. PHZ120-270245- /O.EXT.PHFO.GL.W.0009.000000T0000Z-151227T1600Z/ PAILOLO CHANNEL- 331 AM HST SAT DEC 26 2015 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM HST SUNDAY... * WINDS AND SEAS...WINDS 25 TO 35 KNOTS. SEAS UP TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ121-270245- /O.CON.PHFO.GL.W.0009.000000T0000Z-151227T1600Z/ ALENUIHAHA CHANNEL- 331 AM HST SAT DEC 26 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... * WINDS AND SEAS...WINDS 25 TO 35 KNOTS. SEAS UP TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ110>119-122>124-270245- /O.CON.PHFO.SC.Y.0065.000000T0000Z-151227T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 331 AM HST SAT DEC 26 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... * WINDS AND SEAS...WINDS 25 TO 30 KNOTS. SEAS UP TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
080 WHHW70 PHFO 270205 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 405 PM HST SAT DEC 26 2015 ...STRONG TO LOCALLY GALE FORCE TRADE WINDS WITH ROUGH AND ELEVATED SEAS... .STRONG TO LOCALLY GALE FORCE TRADE WINDS WILL PERSIST TONIGHT WITH A SLOW DECLINE EXPECTED ON SUNDAY. THE COMBINATION OF A BUILDING NORTHWEST SWELL AND CONTINUED...SHORT-PERIOD TRADE WIND SWELL WILL MAINTAIN HAZARDOUS SEAS THROUGH AT LEAST SUNDAY NIGHT. PHZ120-121-271515- /O.CON.PHFO.GL.W.0009.000000T0000Z-151227T1600Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 405 PM HST SAT DEC 26 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... * WINDS AND SEAS...WINDS 30 TO 35 KNOTS. SEAS UP TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ110>119-122>124-271515- /O.EXT.PHFO.SC.Y.0065.000000T0000Z-151228T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 405 PM HST SAT DEC 26 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY... * WINDS AND SEAS...WINDS 25 TO 30 KNOTS. SEAS UP TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
215 WHHW70 PHFO 271314 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 314 AM HST SUN DEC 27 2015 ...GALE WARNING FOR THE ALENUIHAHA CHANNEL IS CANCELLED. SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL HAWAIIAN WATERS... .THE TRADE WINDS CONTINUES TO WEAKEN. IT HAS EASED OFF TO WHERE THE GALE WARNING IS NOW CANCELLED FOR THE ALENUIHAHA CHANNEL. HOWEVER...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL HAWAIIAN WATERS DUE TO SMALL CRAFT LEVEL WIND AND OR ELEVATED COMBINEDSEAS. PHZ120-121-280215- /O.CAN.PHFO.GL.W.0009.000000T0000Z-151227T1600Z/ /O.EXA.PHFO.SC.Y.0065.000000T0000Z-151228T1600Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 314 AM HST SUN DEC 27 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...WINDS 25 TO 30 KNOTS. SEAS UP TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>119-122>124-280215- /O.CON.PHFO.SC.Y.0065.000000T0000Z-151228T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 314 AM HST SUN DEC 27 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... * WINDS AND SEAS...WINDS 25 TO 30 KNOTS. SEAS UP TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Dec 25, 7:15 AM HST, 2 hours 18 minutes earlier.
Area forecast discussion, Dec 25, 7:15 AM HST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE HONOLULU HI 715 AM HST FRI DEC 25 2015 .SYNOPSIS... GUSTY TRADE WINDS ARE EXPECTED THROUGH THE HOLIDAY WEEKEND AS A NEW SURFACE HIGH PASSES NORTH OF THE STATE. EXPECT THE BLUSTERY TRADES TO BRING INCREASING LOW LEVEL MOISTURE INTO THE ISLANDS...WHICH WILL CAUSE ABUNDANT LOW CLOUDS AND SHOWERS THIS WEEKEND. THE WET AND WINDY TRADE WEATHER PATTERN WILL FOCUS MOST OF THE RAINFALL OVER WINDWARD AND MAUKA AREAS...BUT THE STRONG TRADES WILL LIKELY TRANSPORT SOME SHOWERS OVER LEEWARD SECTIONS OF THE SMALLER ISLANDS. && .UPDATE... A BATCH OF SHOWERS EMBEDDED IN THE TRADE FLOW WILL BE AFFECTING THE WESTERN ISLANDS TODAY...ESPECIALLY KAUAI. SO THE ZONES HAVE UPDATED REGARDING THE POPS. THE POPS WERE RAISED TO LIKELY FOR THE INTERIOR AND MTN AREAS OF THE ISLAND FOR THE REST OF TODAY. ON OAHU...RAISED THE POPS FOR MOST OF THE ISLAND FOR THIS MORNING...RANGING BETWEEN SCATTERED AND LIKELY. KEPT THE POPS MOSTLY IN THE SCATTERED RANGE FOR THIS AFTERNOON. THE POPS FOR WINDWARD MOLOKAI WERE LOWERED FOR THIS MORNING THANKS TO DRY SLOT. FINALLY...ADDED SOME CLOUD COVER FOR THE CENTRAL PART OF THE KONA COAST THIS MORNING. && .DISCUSSION... THE WESTERN END OF AN EAST-NORTHEAST TO WEST-SOUTHWEST ORIENTED SURFACE RIDGE IS LOCATED ABOUT 450 MILES NORTH-NORTHEAST OF HONOLULU. A FRONT LOCATED SLIGHTLY MORE THAN 355 MILES NORTHWEST OF LIHUE IS RAPIDLY ERODING THE WESTERN EDGE OF THIS RIDGE AS IT MOVES EASTWARD AT ABOUT 20 MPH. THIS FRONT IS NOT EXPECTED TO REACH THE ISLANDS. A NEW 1031 MB SURFACE HIGH BEHIND THE FRONT IS LOCATED NEAR 33N 180W. THIS HIGH IS MOVING RAPIDLY EASTWARD AND IS CAUSING THE PRESSURE GRADIENT TO INCREASE ACROSS THE ISLANDS. AS A RESULT...OUR TRADE WIND SPEEDS ARE ALREADY STRENGTHENING SIGNIFICANTLY COMPARED WITH THE PAST FEW DAYS. ALOFT...MID TO UPPER LEVEL RIDGING IN THE VICINITY OF THE ISLANDS IS MAINTAINING RELATIVELY STABLE ATMOSPHERIC CONDITIONS ACROSS THE REGION. THE TRADES ARE TRANSPORTING PATCHES OF SCATTERED TO BROKEN LOW CLOUDS WITH EMBEDDED SCATTERED SHOWERS INTO THE ISLANDS BASED ON SATELLITE IMAGERY AND RADAR REFLECTIVITY DATA. MOST OF THE LOW CLOUDS AND SHOWERS ARE AFFECTING WINDWARD AND MAUKA AREAS. BUT SOME SHOWERS ARE REACHING LEEWARD SECTIONS OF SOME OF THE SMALLER ISLANDS. THERE ARE ALSO LOW CLOUDS AND SHOWERS IN THE VICINITY OF THE KONA SIDE OF THE BIG ISLAND. THE FORECAST MODELS SHOW THAT THE NEW SURFACE HIGH WILL BE ALMOST DUE NORTH OF THE ISLANDS BY EARLY SATURDAY MORNING. THIS WILL CAUSE THE TRADE WINDS TO CONTINUE TO STRENGTHEN...AND WIND ADVISORIES MAY BE REQUIRED FOR SOME OF THE TYPICALLY WINDY LAND AREAS STARTING LATER TONIGHT OR SATURDAY. AT THE SAME TIME...AN UPPER LEVEL TROUGH MOVING IN FROM THE NORTHWEST IS EXPECTED TO BE ABOVE THE ISLANDS... WHILE A MID-LEVEL TROUGH PUSHES IN FROM THE EAST. THESE TROUGHS ALOFT WILL DESTABILIZE THE ATMOSPHERE AND CAUSE THE INVERSION TO WEAKEN. THESE RELATIVELY UNSTABLE ATMOSPHERIC CONDITIONS WILL ALLOW THE LOW LEVEL MOISTURE BEING TRANSPORTED INTO THE ISLANDS BY THE TRADES TO PRODUCE A WET TRADE WIND WEATHER PATTERN THIS WEEKEND. MOST OF THE LOW CLOUDS AND TRADE SHOWERS WILL REMAIN FOCUSED ALONG WINDWARD AND MAUKA AREAS...BUT THE GUSTY TRADES WILL CARRY SOME SHOWERS OVER TO LEEWARD SECTIONS OF SOME OF THE SMALLER ISLANDS. NOTE THAT THE COOLER TEMPERATURES ALOFT AND LACK OF A SIGNIFICANT LOW LEVEL TRADE WIND INVERSION MIGHT RESULT IN THE DEVELOPMENT OF A WINTER WEATHER PATTERN ON THE BIG ISLAND SUMMITS THIS WEEKEND. IT IS TOO EARLY TO DETERMINE WHEN THIS MIGHT OCCUR...BUT IT MAY BE POSSIBLE STARTING AS EARLY AS LATE TONIGHT OR SATURDAY. AS THE HIGH CONTINUES TO SHIFT EASTWARD LATER THIS WEEKEND...THE BLUSTERY WET TRADE WIND WEATHER PATTERN WILL REMAIN IN PLACE THROUGH SUNDAY. HOWEVER...AS THE HIGH CONTINUES TO PUSH EASTWARD FROM SUNDAY NIGHT THROUGH MONDAY...THE TRADE WIND SPEEDS WILL DIMINISH EARLY NEXT WEEK. IN FACT...A NEW SURFACE FRONT MOVING IN FROM THE NORTHWEST IS EXPECTED TO CAUSE THE SURFACE RIDGE ASSOCIATED WITH THE SURFACE HIGH TO SHIFT DOWN CLOSER TO THE ISLANDS. THIS WILL CAUSE TRADE WIND SPEEDS TO DRAMATICALLY DECREASE...AND WINDS MAY BECOME LOCALLY LIGHT AND VARIABLE STARTING LATE TUESDAY OR WEDNESDAY. AT THE SAME TIME... A MID-LEVEL RIDGE IS EXPECTED TO MOVE OVER THE ISLANDS FROM THE WEST. THE ARRIVAL OF THIS FEATURE WILL LIKELY USHER IN A PERIOD OF STABLE ATMOSPHERIC CONDITIONS. THIS STABILITY COMBINED WITH THE LIGHT AND VARIABLE WIND REGIME WOULD LIKELY LEAD TO A DECREASE IN CLOUD COVER AND SHOWERS DURING THE MIDDLE OF NEXT WEEK. NOTE THAT THERE IS A POSSIBILITY OF A DIURNAL LAND AND SEA BREEZE PATTERN DEVELOPING BY WEDNESDAY...AND CONTINUING THROUGH NEXT THURSDAY. && .AVIATION... AIRMET TANGO WILL LIKELY BE REQUIRED FOR TEMPO MODERATE LOW LEVEL TURBULENCE LEEWARD OF THE MOUNTAINS ON ISLANDS STARTING LATER TODAY. LOW CLOUDS AND SHOWERS WILL CONTINUE TO FAVOR THE WINDWARD AND MOUNTAIN AREAS WITH BRIEF MVFR CIGS/VIS POSSIBLE. AS OF 1400Z THERE ARE NO AIRMETS POSTED FOR MOUNTAIN OBSCURATION...BUT THERE IS A POSSIBILITY THAT AIRMET SIERRA MAY BE NEEDED FOR THE HIGHER TERRAIN OVER WINDWARD SIDES OF SOME OF THE ISLANDS LATER TODAY OR TONIGHT. && .MARINE... A SCATTEROMETER PASS FROM THURSDAY EVENING SHOWED STRONG TRADE WINDS OVER THE COASTAL WATERS ACROSS THE EASTERN HALF OF THE STATE...WITH WINDS OF UP TO 30 KT ALREADY OCCURRING IN THE ALENUIHAHA CHANNEL. AS A RESULT...THE SMALL CRAFT ADVISORY /SCA/ IS NOW IN EFFECT FOR MOST HAWAIIAN WATERS. THE SCA WILL BE EXPANDED TO INCLUDE ALL HAWAIIAN WATERS FROM TONIGHT THROUGH THIS WEEKEND AS THE TRADE WINDS CONTINUE TO STRENGTHEN. THE CURRENT FORECAST ALSO INDICATES THAT A GALE WARNING WILL LIKELY BE ISSUED FOR THE ALENUIHAHA CHANNEL LATER TODAY OR TONIGHT. AS THE TRADE WINDS INCREASE...EXPECT SURF TO BUILD ALONG EAST FACING SHORES. SURF IS EXPECTED TO REACH THE HIGH SURF ADVISORY CRITERIA ALONG EAST FACING SHORES THIS WEEKEND. SMALL TO MODERATE NORTHWEST SWELLS WILL MAINTAIN BELOW AVERAGE SURF ALONG NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS THROUGH SATURDAY. A LARGER NORTHWEST SWELL ARRIVING SUNDAY IS EXPECTED TO PEAK SUNDAY NIGHT. THE RESULTING SURF MAY REACH THE HIGH SURF ADVISORY CRITERIA ALONG MOST NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS. THIS SWELL WILL GRADUALLY DECLINE MONDAY. FINALLY AN OUT OF SEASON SOUTH SWELL IS FORECAST TO PRODUCE A BUMP IN SURF ALONG SOUTH FACING SHORES OF THE ISLAND CHAIN THIS WEEKEND. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY UNTIL 6 PM HST THIS EVENING FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. && HOUSTON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 3:11 PM HST | Small Craft Advisory | HFO | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.